MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW
Catalog Number LITNGBT7TQ130
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left common iliac artery using an indigo system lightning bolt aspiration tubing (lightning bolt aspiration tubing), an indigo system aspiration catheter 7 (cat7), a non-penumbra sheath (7f x 10cm), a non-penumbra catheter, a non-penumbra balloon device (8x60), a glide wire (0.035), and a guidewire (0.014 300cm).During the procedure, the physician advanced the cat7 over the guidewire through the sheath and completed two passes in the previously placed stent.The physician then performed an angiogram and decided to use a non-penumbra balloon device.After ballooning, the cat7 was advanced over the guidewire to complete the next pass.Another angiogram was performed and the physician decided to place a non-penumbra stent.The cat7 was removed.While placing the stent, the physician noticed the distal portion of the cat7 was in the right iliac artery.Due to the non-availability of a snare device, the physician used a balloon device to remove the fractured portion of the cat7 without success.The patient was transferred to an outside facility for a vascular surgery to be performed.
 
Additional Manufacturer Narrative
The following sections are being updated based on additional information included in the user facility report submitted to the fda: 1.Section a.Box 2.Age at time of event.2.Section b.Box.5.Describe event or problem.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left common iliac artery using an indigo system lightning bolt aspiration tubing (lightning bolt aspiration tubing), an indigo system aspiration catheter 7 (cat7), a non-penumbra sheath (7f x 10cm), a non-penumbra catheter (65cm), a non-penumbra ballon device (8x60), a glide wire (0.035), and a guidewire (0.014 300cm).During the procedure, the physician advanced the cat7 over the guidewire through the sheath and completed two passes in the previously placed stent.The physician then performed an angiogram and decided to use a non-penumbra balloon device.After ballooning, the cat7 was advanced over the guidewire to complete the next pass.Another angiogram was performed and the physician decided to place a non-penumbra stent.The cat7 was removed.While placing the stent, the physician noticed the distal portion of the cat7 was in the right iliac artery.Due to the non-availability of a snare device the physician used a balloon device to remove the fractured portion of the cat7 without success.The patient was transferred to an outside facility for a vascular surgery to be performed.On 13jun2025, additional information was received that the distal portion of the cat7 was removed from the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22205961
Report Number3005168196-2025-00201
Device Sequence Number6746682
Product Code QEW
UDI-Device Identifier00815948025462
UDI-Public00815948025462
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K223186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLITNGBT7TQ130
Device Lot NumberC00017191
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale